MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC+; BIT, DRILL

ZIMMER BIOMET, INC. RINGLOC+; BIT, DRILL
Catalog Number 31-323230
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).H6: proposed component code: mechanical (g04) - drill the product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill bit broke during surgery and another drill was used to complete the procedure.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.The following sections were corrected: h5.Visual examination of the returned product identified drill bit is confirmed fractured within the cutting flute region.The drill bit appears to be slightly bent with multiple small fractures near the fractured surface on the flutes.Small nicks and gouges are present near the fracture on the flutes.No other damage was noted during visual evaluation.Device has an approximate field age of 1 month.The fractured device was further reviewed and it was determined that the fracture surface river lines and hinge artifacts in opposite directions suggests a reverse bending overload mode of failure.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.The root cause is attributed to user error, as the surgeon has mentioned it was an operator error.As per ifu, it states "surgical instruments are subject to wear with normal usage.Instruments with cutting functions or points may become dull with normal use and no longer perform as intended.Inspect prior to use to verify the cutting ability and sharpness of edges., instruments that have experienced extensive use or excessive force are susceptible to fracture." based on the returned product review, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
RINGLOC+
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21696321
Report Number0001825034-2025-00839
Device Sequence Number9059151
Product Code HTW
UDI-Device Identifier00887868478703
UDI-Public(01)00887868478703(17)350213(10)66930839
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-323230
Device Lot Number66930839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale